MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 CATHETER BASIC TRAY (4F) (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2 CATHETER BASIC TRAY (4F) (SINGLE-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that on january 24, the geriatric nurse found that the puncture site of the picc catheter implanted by the patient had been leaking all the time when changing the fluid, and it was found that the catheter was damaged during extubation, and it was found that there was no leakage after reinsertion.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a: through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported by the customer that on (b)(6), the geriatric nurse found that the puncture site of the picc catheter implanted by the patient had been leaking all the time when changing the fluid, and it was found that the catheter was damaged during extubation, and it was found that there was no leakage after reinsertion.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak in the catheters is confirmed and was determined to be use related.One 4fr sl powerpicc catheter were returned for evaluation.The investigation findings are consistent with damage accumulated through flexural fatigue on each sample.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product samples were evaluated and each contained a split within the catheter body.The catheter splits contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: damage which was longitudinally aligned along a molding feature; fracture edges which were rounded and polished due to repeated material wear; material buckling due to movement which caused the fracture edges to be pressed together.An examination of the catheter structures revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.H3 other text: evaluation findings are in section h11.

Brand Name
POWERPICC SOLO2 CATHETER BASIC TRAY (4F) (SINGLE-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18717618
Report Number3006260740-2024-00560
Device Sequence Number20768348
Product Code LJS
UDI-Device Identifier00801741086281
UDI-Public(01)00801741086281
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue Number8194118
Device Lot NumberREGW3570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer04/23/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown